How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr Uzair Your Own Question
Dr Uzair
Dr Uzair, Doctor
Category: Medical
Satisfied Customers: 25437
Experience:  MBBS, FCPS (R) General Surgery. Years of experience in Emergency Medicine.
27273415
Type Your Medical Question Here...
Dr Uzair is online now

I had a stool test for feacal calaprotein and it’s showing

This answer was rated:

hi I had a stool test for feacal calaprotein and it’s showing 1400 what does this mean ?
Hello, my name is***** and I shall be assisting you today. I'm reviewing your query & will get back to you shortly. Thank you for your patience.

High fecal cal protein generally means some kind of inflammation in the body and is usually caused by inflammatory bowel diseases like Crohn's or Ulcerative colitis.

If you need more assistance, please use the reply box below and let me know. It has been my pleasure to assist you. I will be happy to help you if you have any other questions in the future. Best wishes. Have a great day.

Customer: replied 2 days ago.
I have been given 45mg prednisone followed by azathioprine. Is this medication I need to take or can do something else to manage the inflammation
Customer: replied 2 days ago.
Worried about the long term effects of the medication
Customer: replied 2 days ago.
having a suppressed immune system with young children

Yes, you can take these medicines and once the active phase is settled you can discontinue asking your treating doctor.

Customer: replied 2 days ago.
is there any long term effects? and does this work? because my stomach is bloated how does this work by lowering inflammation last thing sorry

These lower the inflammatory cells and lessen the inflammation, long-term use can decrease immunity and you can read long-term side effects of prednisone on the web or in medical literature that comes with it.

If you need more assistance, please use the reply box below and let me know. It has been my pleasure to assist you. I will be happy to help you if you have any other questions in the future. Best wishes. Have a great day.

Customer: replied 2 days ago.
sorry so once she stops the medication i mean would her immune go back to normal?

Yes, that is correct.

Dr Uzair and other Medical Specialists are ready to help you